Lung Cancer Support
2,674 members1,269 posts

Side effects on Opdivo

Hello! Im new here but looking for any information i can get. My 76 yr old dad was diagnosed with stage IV NSCLC in April 2017. He had 33 radiation treatments and probably 20-25 chemo treatments. He did really good on these treatments, 40% tumor shrinkage, hair loss, change in taste. He started immunotherapy about 4 months ago. Opdivo... since this time he has horrible mouth lesions and numerous skin cancers that have suddenly appeared on his arms, feet, and head. Has anyone else experienced similar side effects? He finally got to tasting food but now his mouth is so sore and bleeds so easily he has trouble eating! Thanks in advance!

4 Replies
oldestnewest

These are things you should ask his doctor. I know they can give him an Rx for magic mouthwash to make eating easier. Does he have a palliative care doctor on his team?

1 like
Reply

Good morning, and thank you for joining our group. I am with Denzie, if he hasn't, your father should definitely report these symptoms, and ask to see the palliative care team (if they have one). I am sorry he is having such a hard time - sounds miserable. Please keep us updated.

Reply

Yes. He has reported this to his Drs (oncologist, family Dr, dermatologist, and otorhinolaryngologist) and no one seems to have an answer. He has tried various mouthwashes and ointments as well as home remedies. Again just wanted to see if anyone else had similar reactions. He hasn't taken treatment in 3 weeks because of it. Has a scan today to see how tumors are responding so please keep us in your thoughts and prayers for great NEWS!!!❤🙏❤

1 like
Reply

Prayers on their way!

Reply

You may also like...